MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE CATARACT (ACCTG)201; EYE TRAY

MEX03 MEXICO-JUAREZ PRESOURCE CATARACT (ACCTG)201; EYE TRAY
Model Number SEY24ACCTH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Infections (4466)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that they have had a few eye infections during the time they have used the cataract pack sey24accth from lot number 577589.The scrubs and rns met and brainstormed and apparently the scrubs have seen ¿particles¿ such as plastic in the packs before.Patient developed an eye infection 7 days post-op requiring antibiotic treatment from a retinal specialist.Customer stated since it has been years since they have had any complication from a surgical procedure, they are looking at ¿everything¿ but they are unable to pinpoint a component that was contaminated.
 
Additional Manufacturer Narrative
Supplemental report is being filed since the results of investigation are available after the initial mdr was filed.The investigation consisted of a review from cardinal's device history record video image and the special instructions, as well as the pack¿s configuration by the design department.(b)(4) kits were produced in work order #577589.This work order was manufactured on 2/17/2021.The production team inspected every 50th kit and no discrepancies were found.The quality assurance team inspected the pack #1 and no discrepancies were found.No non-conformance was generated for this work order.Capas, events, nc¿s and complaints are reviewed regularly through various means including, but not limited to capa review boards, management reviews, complaint trending reviews, and monthly metrics.Complaint and capa history would be included in any distributed product field action review when making decisions of field actions.Capa effectiveness checks would also be verifying for recurring issues post corrective action.Complaint history reviews are performed for each complaint for the catalog and/or component in question.The assembly process system was reviewed, the electronic device history record, and the video image.This work order (b)(4) was manufactured in 2/17/2021.Order quantity (b)(4) kits.Quality inspected 4 kit.There is no non-conformance for this work order.There are no special instructions on the affected work order.There is no documented batch number in the device history record (dhr).The production team¿s previous work order was reviewed to ensure proper line clearance between orders; and showed nothing out of the ordinary that could have contributed to the contamination reported of loose debris.The production team failed to detect any contamination of this sort during the assembly process.There was no picture provided for evaluation.Please see capa-jrz-02174.The production team was notified of the complaint for heightened awareness and reminded of the importance for inspecting for contamination and to follow regular cleaning protocol.We will continue to monitor the trend of this type of incident.

Brand Name
CATARACT (ACCTG)201
Common Device Name
EYE TRAY
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key11960180
Report Number1423537-2021-00640
Device Sequence Number4367480
Product Code OJK
UDI-Device Identifier10885425988136
UDI-Public10885425988136
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSEY24ACCTH
Device Catalogue NumberSEY24ACCTH
Device Lot Number577589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight79